Thunderstorm Wind, Wright
- When
- July 30, 2:20 PM CST
- Where
- Wright County, 0.69 mi S of Mansfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.110, -92.580
Several trees were reported down. No damage was reported.
A weakening thunderstorm complex moved across southcentral Missouri with isolated severe storms producing damaging wind gusts and hail up to half dollars in size. An additional isolated storm moved across Lawrence County and caused wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A weakening thunderstorm complex moved across southcentral Missouri with isolated severe storms producing damaging wind gusts and hail up to half dollars in size. An additional isolated storm moved across Lawrence County and caused wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 30, 1:23 PM CST, 57 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Springfield MO
223 PM CDT Wed Jul 30 2025
.KEY MESSAGES...
- Scattered showers and thunderstorms this afternoon and
evening. Wind gusts to 60 mph, brief torrential rainfall, and
isolated hail up to quarters are the primary hazards.
- An Extreme Heat Warning remains in effect for Oregon and
Shannon counties through 8 PM this evening for heat index
values up to around 112 degrees.
- A Heat Advisory remains in effect through 8 PM this evening
for the rest of the area for heat index values of 100 to 109
degrees.
- Cooler temperatures will return by the end of the week into
the weekend. Temperatures 5 to 15 degrees below climatological
normals are forecast through this period.
- There is a signal for the return of above-average temperatures
again next week.
&&
.SHORT TERM /THROUGH THURSDAY/... Issued at 223 PM CDT Wed Jul
30 2025
A remnant outflow boundary was set up across southwest Missouri
early this afternoon. Diurnal heating has eroded any capping,
and scattered convection has initiated along the boundary and to
its east. A surface low pressure system was located over
southern Iowa, with an attendant cold front cutting through
northwest Missouri. SPC mesoanalysis also suggests an 850 mb
front is apparent across central Missouri. Aloft, the upper-
level ridge which has been providing the lingering heat has
flattened somewhat as a shortwave trough is shifting through the
Great Lakes region. This impulse has provided lift for greater
storm coverage across the midwest.
Hi-res guidance supports the potential for several rounds of
convection from this afternoon through Thursday afternoon,
though it remains to be seen how distinguishable these rounds
will be. The Ozark Pulse Severe Thunderstorm Index is depicting
a strong signal for severe pulse thunderstorms this afternoon,
and with 0-3 km theta-e differences around 30 deg C, downburst
wind gusts up to 60 mph are possible. Frequent lightning and
brief torrential rain, and isolated hail to quarters are also
expected hazards. CAMs show additional scattered convection
firing along the 850 mb front as it slowly sags south through
the area this evening and the early overnight hours. Meager
shear but plentiful instability will support a continued
isolated severe wind gust threat through the evening before
winding down overnight with the loss of heating. Then, the true
cold front looks push through on Thursday, aiding in continued
shower and thunderstorm chances with it. RAP output suggests
less instability on Thursday, so we are not expecting any severe
thunderstorm potential with that activity.
Cooler temperatures arrive on Thursday, with many locations
forecast to be 10 to 20 degrees cooler compared to today. The
coolest temperatures will be across central Missouri and may
even struggle to get out of the 70s, while locations near the
MO/AR border are forecast in the upper 80s. With continued
moisture and humidity, we cannot completely rule out localized
areas across extreme southern Missouri getting close to a 100
degree heat index once again, but given the uncertainty on the
exact timing/positioning of the front and precipitation, there
is not enough confidence to consider extending the Heat Advisory
at this time.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Issued at 223 PM CDT Wed Jul 30 2025
Cooler temperatures look to last through the weekend with the
aforementioned upper-level ridge retreated to the west. High
temperatures 5 to 15 degrees below the climatological average
are forecast through this period. Ensemble solutions agree on
building the ridge back to the east early next week, resulting
in northwest flow aloft. This shift will at least open the door
to MCS remnants entering southeast Kansas and southwest
Missouri, but confidence on any details remain low at this
point. Stay tuned!
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1204 PM CDT Wed Jul 30 2025
Scattered showers and thunderstorms are developing along and
southeast of an outflow boundary just east of the SGF terminal
at the start of the TAF period. Additional storms will continue
to develop in the vicinity of the boundary throughout the
afternoon and evening. More convection will be possible at the
TAF sites through the overnight hours with the passage of a cold
front. Ceilings will drop to MVFR and possibly IFR levels by
early morning, particularly under any showers and storms. These
storms will be capable of producing brief torrential rainfall,
frequent lightning, and downburst wind gusts up to 50 kt.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory until 8 PM CDT this evening for KSZ073-097-101.
MO...Heat Advisory until 8 PM CDT this evening for MOZ055>058-
066>071-077>083-088>097-101>105.
Extreme Heat Warning until 8 PM CDT this evening for MOZ098-
106.
&&
SHORT TERM...Didio
LONG TERM...Didio
AVIATION...DidioHazardous Weather Outlook National Weather Service Springfield MO 1105 AM CDT Wed Jul 30 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311615- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1105 AM CDT Wed Jul 30 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal thunderstorm wind damage risk. Elevated lightning risk. Significant excessive heat risk. Limited excessive rainfall risk DISCUSSION... Dangerous heat continues today. An Extreme Heat Warning is in effect until 8 PM Wednesday for Shannon and Oregon Counties where the hottest conditions will occur, and a Heat Advisory is in effect through 8 PM for the rest of the area. Widely scattered storms will be possible this afternoon through the evening. The strongest storms may be capable of producing wind gusts up to 60 mph along with frequent lightning and torrential rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a 30 to 60% chance for thunderstorms on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Didio
Special Weather Statement
National Weather Service Springfield MO
211 PM CDT Wed Jul 30 2025
MOZ095-104-301945-
Taney MO-Christian MO-
211 PM CDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TANEY AND
SOUTHEASTERN CHRISTIAN COUNTIES THROUGH 245 PM CDT...
At 211 PM CDT, Doppler radar was tracking a strong thunderstorm over
Merriam Woods, or near Forsyth. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Branson, Lake Taneycomo, Shepherd of the Hills State Park, Forsyth,
Merriam Woods, Kissee Mills, Rockaway Beach, Bull Creek, Taneyville,
Powersite, Garrison, Ozark Beach, Walnut Shade, and Edgewater Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3669 9331 3675 9331 3687 9322 3687 9291
3683 9291 3659 9299
TIME...MOT...LOC 1911Z 277DEG 3KT 3673 9316
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SoriaSpecial Weather Statement
National Weather Service Springfield MO
216 PM CDT Wed Jul 30 2025
MOZ081-301945-
Laclede MO-
216 PM CDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LACLEDE COUNTY
THROUGH 245 PM CDT...
At 215 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Lebanon. This thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Twin Bridges, Competition, Lynchburg, Dry Knob, and Falcon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3748 9260 3769 9255 3771 9243 3769 9235
3765 9226 3747 9228
TIME...MOT...LOC 1915Z 277DEG 3KT 3757 9246
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SoriaSpecial Weather Statement
National Weather Service Springfield MO
235 PM CDT Wed Jul 30 2025
MOZ082-083-302000-
Dent MO-Texas MO-
235 PM CDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DENT AND
NORTHEASTERN TEXAS COUNTIES THROUGH 300 PM CDT...
At 235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Licking, or 14 miles southwest of Salem, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Montauk State Park, Licking, and Montauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3744 9167 3751 9190 3760 9185 3760 9181
3762 9181 3759 9160
TIME...MOT...LOC 1935Z 281DEG 8KT 3755 9178
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SoriaSpecial Weather Statement
National Weather Service Springfield MO
255 PM CDT Wed Jul 30 2025
MOZ070-081-302030-
Laclede MO-Pulaski MO-
255 PM CDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LACLEDE AND
SOUTHWESTERN PULASKI COUNTIES THROUGH 330 PM CDT...
At 255 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Richland, or 12 miles east of Lebanon, moving east at
10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southwestern Fort Leonard Wood, Dry Knob, and Falcon.
This includes Interstate 44 between mile markers 142 and 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3769 9214 3760 9223 3760 9225 3759 9225
3747 9237 3747 9240 3763 9261 3779 9242
TIME...MOT...LOC 1955Z 281DEG 8KT 3768 9242
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SoriaSpecial Weather Statement
National Weather Service Springfield MO
301 PM CDT Wed Jul 30 2025
MOZ095-096-302030-
Douglas MO-Christian MO-
301 PM CDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL DOUGLAS AND
SOUTHEASTERN CHRISTIAN COUNTIES THROUGH 330 PM CDT...
At 301 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Sparta, or 16 miles west of Ava, moving east at 10
mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Keltner, Chadwick, and Garrison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3683 9303 3695 9307 3702 9284 3683 9283
TIME...MOT...LOC 2001Z 247DEG 7KT 3691 9295
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SoriaSpecial Weather Statement
National Weather Service Springfield MO
304 PM CDT Wed Jul 30 2025
MOZ082-302030-
Texas MO-
304 PM CDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TEXAS COUNTY
THROUGH 330 PM CDT...
At 304 PM CDT, Doppler radar was tracking a strong thunderstorm over
Raymondville, or 7 miles northeast of Houston, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Raymondville, Hartshorn, and Yukon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3723 9166 3729 9194 3746 9187 3745 9175
3743 9175 3743 9173 3742 9164 3725 9165
TIME...MOT...LOC 2004Z 289DEG 8KT 3736 9183
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SoriaThe national radar mosaic for the moment the first event began.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
Several trees were reported down. No damage was reported.
Multiple tree limbs and tree debris was reported down.
A few power poles were reported down or broken from high winds. Multiple reports of power outages occurred in the Eminence area.
Hail to the size of quarters fell in Metz per social media report.
Hail to the size of half dollars fell north of Nevada per social media pictures.
A large tree was reported down down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281697, 1281703, 1281699, 1281694, 1281695, 1281701.